# SDR CA130812004

- Difficulty date: August 2, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,739 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Sprag Clutch
- Part number: C1883
- Condition: Failed
- Part time: 1,919 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) "SUDDEN YAW, GRINDING NOISE AND CLUTCH WARNING LIGHT IN STRAIGHT AN LEVEL FLIGHT, ALL WITHIN LESS THAN A SECOND.  LANDED TO INSPECT THE ACFT, BUT COULDN`T FIND ANYTHING WRONG THAT WOULD HAVE BEEN VISIBLE.  CONTINUED FLIGHT AFTER DISCUSSING THE ISSUE WITH AN ENGINEER.  THERE WHERE NO FURTHER INDICATIONS OF ANY MALFUNCTIONS DURING THE REST OF THE FLIGHT."  MAINTENANCE: AFTER LANDING, THE CLUTCH WAS EXAMINED AND AND FOUND TO MAKE A GRINDING NOISE WHEN TURNED MANUALLY.  THE CLUTCH ASSY WAS REPLACED.
